MAUDE Adverse Event Report: ARTHREX, INC. TENO SCRW,BIO-COMP; SCREW, FIXATION, BONE

ARTHREX, INC. TENO SCRW,BIO-COMP; SCREW, FIXATION, BONE
Model Number TENO SCRW,BIO-COMP
Health Effect - Clinical Codes Inflammation (1932); Irritation (1941); Pain (1994); Synovitis (2094); Weakness (2145)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.Device disposition was unknown by patient.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported by the patient that she underwent a right ankle lateral ligament allograft reconstruction and proximal tendon procedure on (b)(6) 2017 during which the following arthrex devices were implanted: biotenodesis screw, ar-1547bc, lot 10044519; 6.25 x 15 mm screw, ar-1562bc, lot 10040350; and 5.5 x 15mm screw, ar-1555bc, lot 10050790.Also implanted was another manufacturer's allograft tissue, tendon semitendinosus product.After surgery and since healing the patient experienced the following issues: pain where the new tendon was supposed to be, a lump that stuck out of the skin, inflammation, weakness, pain.Patient was treated with physical therapy, bracing, limited driving and limited physical activity.On (b)(6) 2017 patient underwent a right peroneal tendosynovitis and prominent hardware removal procedure, by the same surgeon at the same facility, due to failing conservative treatment for patient's persistent posterolateral ankle pain and a palpable mass.Surgeon dislocated the peroneal tendons from the retrofibular groove and they were free of any new tears.There was extensive tenosynovitis with thickened tenosynovium, which was sharply debrided.There was a prominent bio-tenodesis screw from the previous reconstruction.Since the ligament's anatomy about the fibula had headed the surgeon removed the screw as it was abutting the peroneal and clearly an irritant.It is unknown which of the original implant screws were the one that was explanted.There is no mention in the revision op report of anything else being explanted.

Brand Name
TENO SCRW,BIO-COMP
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7684824
Report Number1220246-2018-00533
Device Sequence Number1452739
Product Code HWC
UDI-Device Identifier00888867018778
UDI-Public00888867018778
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberTENO SCRW,BIO-COMP
Device Catalogue NumberAR-1547BC
Device Lot Number10044519
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR